MAUDE Adverse Event Report: ZIMMER BIOMET, INC. M/L TAPER HIP PROSTHESIS FEMORAL STEM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. M/L TAPER HIP PROSTHESIS FEMORAL STEM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 03/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 00877503604 ¿ biolox delta head ¿ 2963418, 00885101136 ¿ neutral liner ¿ 64467568.Customer has indicated that the product will not be returned to zimmer biomet for the investigation as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent a right hip revision approximately 6 weeks post implantation due to pain, periprosthetic fracture and difficulty walking.During the surgery, the fracture was stabilized with cerclage wires and the head, liner and stem were removed and replaced.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records noting that patient was walking and felt a sudden onset of pain with difficulty bearing weight approximately 4 weeks post op.X-rays reviewed demonstrated periprosthetic fracture with subsidence of the femoral component and no change in the position of the acetabular component.During a revision surgery, a fracture hematoma was evacuated.Prophylactic cerclage cable was placed and the stem was extracted without complication.Two additional cables were placed to secure the fracture.Dhr was reviewed and no discrepancies were found.The root cause is unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
M/L TAPER HIP PROSTHESIS FEMORAL STEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9991289
Report Number0001822565-2020-01431
Device Sequence Number14601723
Product Code LZO
UDI-Device Identifier00889024131828
UDI-Public(01)00889024131828
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00771101100
Device Lot Number64430343
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer05/01/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight83